This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
I would like to comment on the first letter in the Jan 7 issue of The Journal. As I can find no single fact from among those presented in the letter that would allow one to single out the enflurane as the cause of the hepatic damage in this patient, I believe the letter should have been entitled "Hepatic Necrosis in a Cirrhotic After Chlorpromazine, Curare, Enflurane, Nitrous Oxide, Succinylcholine, Thiopental, and Two Upper Abdominal Operations." I do not know what specific diagnostic criteria the authors are referring to when they say, "The course and data suggest that the massive hepatocellular injury suffered by this patient may have been related to the enflurane received during the first operation." They should enumerate and expound on their reasons for believing the association to be a causal one.The first paragraph does not fairly reflect the current fund of pertinent
Dykes MH. Hepatic Necrosis After Enflurane Anesthesia. JAMA. 1974;228(2):158. doi:10.1001/jama.1974.03230270018010
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: